Gemcitabine-Induced Radiation Recall Myositis: Case Report and Review of the Literature

Adarsh Ravishankar, Sean S Park, Kenneth R. Olivier, Kimberly S. Corbin

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Gemcitabine-induced radiation recall (GIRR) is a phenomenon wherein the administration of gemcitabine induces an inflammatory reaction within an area of prior radiation. We present the case of a 39-year-old female patient with metastatic breast cancer who experienced GIRR myositis 3 months following postoperative radiotherapy, with additional potential paraspinal myositis following ablative radiotherapy to the thoracic spine. A review of previously published cases of GIRR myositis was performed. The case and literature review describe the clinical course and presentation of GIRR, and highlight the importance of including radiation recall as part of a differential diagnosis when a patient undergoing chemotherapy experiences an inflammatory reaction at a prior site of radiation.

Original languageEnglish (US)
Pages (from-to)168-178
Number of pages11
JournalCase Reports in Oncology
DOIs
StateAccepted/In press - Mar 27 2018

Fingerprint

gemcitabine
Myositis
Radiation
Radiotherapy
Spine
Differential Diagnosis
Thorax

Keywords

  • Bone metastasis
  • Breast cancer
  • Gemcitabine
  • Radiation

ASJC Scopus subject areas

  • Oncology

Cite this

Gemcitabine-Induced Radiation Recall Myositis : Case Report and Review of the Literature. / Ravishankar, Adarsh; Park, Sean S; Olivier, Kenneth R.; Corbin, Kimberly S.

In: Case Reports in Oncology, 27.03.2018, p. 168-178.

Research output: Contribution to journalArticle

Ravishankar, Adarsh ; Park, Sean S ; Olivier, Kenneth R. ; Corbin, Kimberly S. / Gemcitabine-Induced Radiation Recall Myositis : Case Report and Review of the Literature. In: Case Reports in Oncology. 2018 ; pp. 168-178.
@article{c136b5b8d53b48c28eb3c436d2eaa6a3,
title = "Gemcitabine-Induced Radiation Recall Myositis: Case Report and Review of the Literature",
abstract = "Gemcitabine-induced radiation recall (GIRR) is a phenomenon wherein the administration of gemcitabine induces an inflammatory reaction within an area of prior radiation. We present the case of a 39-year-old female patient with metastatic breast cancer who experienced GIRR myositis 3 months following postoperative radiotherapy, with additional potential paraspinal myositis following ablative radiotherapy to the thoracic spine. A review of previously published cases of GIRR myositis was performed. The case and literature review describe the clinical course and presentation of GIRR, and highlight the importance of including radiation recall as part of a differential diagnosis when a patient undergoing chemotherapy experiences an inflammatory reaction at a prior site of radiation.",
keywords = "Bone metastasis, Breast cancer, Gemcitabine, Radiation",
author = "Adarsh Ravishankar and Park, {Sean S} and Olivier, {Kenneth R.} and Corbin, {Kimberly S.}",
year = "2018",
month = "3",
day = "27",
doi = "10.1159/000487478",
language = "English (US)",
pages = "168--178",
journal = "Case Reports in Oncology",
issn = "1662-6575",

}

TY - JOUR

T1 - Gemcitabine-Induced Radiation Recall Myositis

T2 - Case Report and Review of the Literature

AU - Ravishankar, Adarsh

AU - Park, Sean S

AU - Olivier, Kenneth R.

AU - Corbin, Kimberly S.

PY - 2018/3/27

Y1 - 2018/3/27

N2 - Gemcitabine-induced radiation recall (GIRR) is a phenomenon wherein the administration of gemcitabine induces an inflammatory reaction within an area of prior radiation. We present the case of a 39-year-old female patient with metastatic breast cancer who experienced GIRR myositis 3 months following postoperative radiotherapy, with additional potential paraspinal myositis following ablative radiotherapy to the thoracic spine. A review of previously published cases of GIRR myositis was performed. The case and literature review describe the clinical course and presentation of GIRR, and highlight the importance of including radiation recall as part of a differential diagnosis when a patient undergoing chemotherapy experiences an inflammatory reaction at a prior site of radiation.

AB - Gemcitabine-induced radiation recall (GIRR) is a phenomenon wherein the administration of gemcitabine induces an inflammatory reaction within an area of prior radiation. We present the case of a 39-year-old female patient with metastatic breast cancer who experienced GIRR myositis 3 months following postoperative radiotherapy, with additional potential paraspinal myositis following ablative radiotherapy to the thoracic spine. A review of previously published cases of GIRR myositis was performed. The case and literature review describe the clinical course and presentation of GIRR, and highlight the importance of including radiation recall as part of a differential diagnosis when a patient undergoing chemotherapy experiences an inflammatory reaction at a prior site of radiation.

KW - Bone metastasis

KW - Breast cancer

KW - Gemcitabine

KW - Radiation

UR - http://www.scopus.com/inward/record.url?scp=85044505500&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85044505500&partnerID=8YFLogxK

U2 - 10.1159/000487478

DO - 10.1159/000487478

M3 - Article

AN - SCOPUS:85044505500

SP - 168

EP - 178

JO - Case Reports in Oncology

JF - Case Reports in Oncology

SN - 1662-6575

ER -